Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Amazing Results after 1 year on HAART
Sep 17, 2005

Dear Dr. Young Since the time of my (and my wife and son's) diagnosis of HIV+ in Sep 04, I have been a avid reader of thebody.com, and I have found it to be helpful and motivating. Well, my wife and son started on Lamivudine, Zidovudine, and Nevirapine in Sep 04. The drugs were generic and Indian (we live in New Delhi). Their baseline reports were:

Wife: CD4: 83, VL: 2071, CD4% 12.8% Son:CD4: 385, VL:1374, CD4:17.9%.

Thanks to the grace of the Supreme Lord manifested in the attention of my attending doctor and the support of Dr. Young, and thebody.com, the results after 1 year in Sep 2005 are:

Wife: CD4: 327, VL: <20, CD4% 21.7% (in May 05, her CD4 was 147) Son:CD4: 1011, VL:<20, CD4:35.9%. The results attest to what modern drugs (of course invented by Americans but supplied cheap by Indians) show that cheap drugs, and 100% adherence (which we have managed except for 2 late doses of 6 hours) can do to control the virus, and make us HIV+ feel confident again. Many thanks to this Dr Young, this site, and the many Americans who have given us a new life, and let us hope that they shall continue to put smiles of fellow beings ahead of high profit.

As for me, I am still not on drugs, but have seen my CD4 rise from 384 in Sep 04 to 403 in Sep 04, but VL has jumped from undetectable to 18275. My question to Dr. Young is: 1. can I still stay off meds (I have seen the effects of drugs and am not afraid). 2. if I delay and the VL continues to rise (say beyond 30000), would I feel any physical impairments (eg sprains, body aches, some low fever). I ask this because when I got the primary infection in Oct 03, I felt severe body aches, and mild fever for close to 2 weeks.

Regards

Response from Dr. Young

Thank you for your post and kind words.

It's great to hear that your family is well and have access to, and tolerating medications.

Your laboratory data would suggest to me that there is no imminent need to start on medications- you have a reasonable CD4 count (though I'd hesitate to conclude that your count "jumped" or even changed in any significant way-- from 384 to 403, since this difference is very small) and have a relatively low-average viral load.

For patients like you, who choose to delay initiation of treatments, there is generally little risk- remember that HIV doesn't prevent you from getting the usual cast of ailments of normal life- colds, sniffles and of course, sprains.

So overall, my friend, I think that you'll be fine. It appears to me that you have access to very good health care monitoring and an experienced doctor.

Good health to you and your family. Keep us posted from time to time of your situation in India. BY



Previous
sustiva fears reply
Next
taking meds at same time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement